Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 6, NWS Grand Forks, ND

May 24, 2010Barnes County, Ransom County, North Dakota

NWS Grand Forks, ND issued this tornado warning at May 24, 2010, 2:26 PM CDT for Barnes County, Ransom County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2010, 2:26 PM CDT (19:26 UTC)
Expired
May 24, 2010, 3:30 PM CDT
In force
64 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

Counties Barnes County, ND, Ransom County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:03 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
651 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WFUS53 KFGF 241926
TORFGF
NDC003-073-242030-
/O.NEW.KFGF.TO.W.0006.100524T1926Z-100524T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
226 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHWESTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 330 PM CDT

* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
  LOCATED 4 MILES SOUTHEAST OF LITTLE YELLOWSTONE STATE...OR 24 MILES
  SOUTH OF VALLEY CITY...MOVING TO THE NORTH AT 40 MPH.

* THE TORNADIC STORM WILL BE NEAR...
  LUCCA AROUND 235 PM CDT.
  FINGAL AROUND 240 PM CDT.
  VALLEY CITY AND ORISKA AROUND 300 PM CDT.
  BALD HILL DAM AROUND 310 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE PILLSBURY AND SIBLEY.

FOR MOTORISTS ON INTERSTATE 94...THE TORNADIC STORM WILL BE
BETWEEN...MILE MARKERS 288 AND 306 AROUND 255 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4723 9817 4724 9772 4651 9767 4649 9804
TIME...MOT...LOC 1926Z 178DEG 33KT 4663 9790

$$

KAISER
2 follow-up statements
422 
WWUS53 KFGF 241950
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 PM CDT MON MAY 24 2010

NDC073-242000-
/O.CAN.KFGF.TO.W.0006.000000T0000Z-100524T2030Z/
RANSOM ND-
250 PM CDT MON MAY 24 2010

...THE TORNADO WARNING FOR NORTHWESTERN RANSOM COUNTY IN SOUTHEAST
NORTH DAKOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4664 9769 4665 9806 4723 9817 4724 9772
TIME...MOT...LOC 1950Z 177DEG 32KT 4679 9791

$$

NDC003-242030-
/O.CON.KFGF.TO.W.0006.000000T0000Z-100524T2030Z/
BARNES ND-
250 PM CDT MON MAY 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN BARNES COUNTY IN
SOUTHEAST NORTH DAKOTA UNTIL 330 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
FINGAL...OR 12 MILES SOUTH OF VALLEY CITY...MOVING TO THE NORTH AT 35
MPH.

THE TORNADIC STORM WILL BE NEAR...
  VALLEY CITY AND ORISKA AROUND 305 PM CDT.
  BALD HILL DAM AROUND 320 PM CDT.
  SIBLEY AND PILLSBURY AROUND 330 PM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE TORNADIC STORM WILL BE
BETWEEN...MILE MARKERS 294 AND 299 AROUND 305 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4664 9769 4665 9806 4723 9817 4724 9772
TIME...MOT...LOC 1950Z 177DEG 32KT 4679 9791

$$

JK
196 
WWUS53 KFGF 242006
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
306 PM CDT MON MAY 24 2010

NDC003-242030-
/O.CON.KFGF.TO.W.0006.000000T0000Z-100524T2030Z/
BARNES ND-
306 PM CDT MON MAY 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN BARNES COUNTY IN
SOUTHEAST NORTH DAKOTA UNTIL 330 PM CDT...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF
VALLEY CITY...MOVING TO THE NORTH AT 35 MPH.

THE TORNADIC STORM WILL BE NEAR...
  BALD HILL DAM AROUND 320 PM CDT.
  SIBLEY AND PILLSBURY AROUND 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4664 9769 4665 9806 4723 9817 4724 9772
TIME...MOT...LOC 2006Z 176DEG 32KT 4693 9793

$$

JK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at May 24, 11:20 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 24, 11:20 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1120 AM CDT MON MAY 24 2010

.UPDATE...
ACTIVE AFTN/EVE EXPECTED IN PARTS OF THE FCST AREA. STRONG 850 MB
MOISTURE ADVECTION WILLL CONTINUE TODAY...AND WATER VAPOR SHOWS
SEVERAL SHORT WAVES MOVING NORTH EAST OF THE ERN COLORADO 500 MB
LOW INTO ND/NW MN. ONE SUCH WAVE PRODUCED THE MORNING STORMS FROM
DETROIT LAKES TO BEMIDJI AND THIS IS NOW OVER INTERNATIONAL FALLS
AREA MOVING AWAY. ANOTHER SHORT WAVE ASSOC WITH A PUSH OF HIGHER
850 MB DEW PTS CAUSING STORMS TO INTENSIFY IN AREAS WEST OF
JAMESTOWN AND SOUTHWEST OF DEVILS LAKE. ANOTHER STRONGER STORM WAS
IN NORTH CENTRAL. ALL ACTIVITY IS ELEVATED. 12Z ABR SOUNDING SHOWS
CAPPED AT THE SFC BUT VERY UNSTABLE LAYER STARTING ABOUT 870 MB.

ACTIVITY LATER TODAY INTO THIS EVENING DEPENDENT ON LOCATION OF
WARM FRONT WHICH IS NOW LIFTING NORTHWARD THRU FAR NE SD AND CNTRL
MN. WARM FRONT VERY WELL DEFINED WITH WINDS TURNING SOUTH-
SOUTHEAST AND DEW PTS CLIMBING AROUND 70F. AT 16Z...OBS INDICATE
LIKELY WARM FRONT LOCATION FROM NORTH OF MOBRIDGE...TO JUST PAST
BRITTON SD TO NEAR WAHPETON TO JUST SOUTH OF FERGUS FALLS THEN TO
NEAR WADENA. DEW PTS 71 AT ELBOW LAKE AND AT DALTON. RUC AND NAM12
HAVE THIS BOUNDARY REACHING NR A BAUDETTE TO GRAND FORKS TO
JAMESTOWN LINE. RUC13 VGP INDICATE FOCUS OF VERY HIGH 0-2KM VGP
VALUES OF OVER 1.0 JUST SOUTH OF FRONT...AND ALSO FOCUS OF 71-73
DEW PTS AND CAPES NR 4000 J/KG. NOW RUC MIGHT BE A TAD HIGH WITH
VALUES...BUT STILL EVIDENCE IS THERE THAT WARM FRONT AREA WILL
LIKELY BECOME FOCUS FOR SVR CONVECTION LATER THIS AFT/EVE. WITH
ANY STORM ALONG WARM FRONT...LOW LEVEL ROTATION PRESENT FOR PSBL
TORNADIC STORMS. SECOND TORNADIC THREAT WILL BE IN SW ND CLOSER TO
SFC LOW TRIPLE POINT.

FZL LEVELS REMAIN HIGH 13-14KFT AND PWATS INDICATE HVY RAIN THREAT
FROM ANY CELLS. WILL NOT DEVIATE ANY FROM CURRENT FLASH FLOOD
WATCH IN PLACE.

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT MON MAY 24 2010/

SHORT TERM...MAIN CONCERN IS GOING TO BE SEVERE STORM POTENTIAL
AND FLASH FLOOD POTENTIAL TODAY INTO THIS EVENING. MODELS IN
DECENT AGREEMENT...WITH DETAILS ALWAYS HARD TO FIGURE OUT. WILL
USE A BLEND.

VERY MOIST AIRMASS AND STRONG 850MB WARM FRONT SURGING INTO THE
SOUTHERN FA ATTM WITH UP TO 2000 J/KG MUCAPE. THIS COMBINED WITH
DEEP LAYER SHEAR 40-50KNTS ENOUGH TO PRODUCE SOME STORMS WITH
SEVERE HAIL. THIS ACTIVITY LIKELY WILL CONTINUE NORTHWARD
PROPAGATION THROUGH THE MORNING. SEVERE WATCH 211 COVERS THIS
WELL...WILL NEED TO WATCH IF THE CURRENT WATCH NEEDS TO BE
EXPANDED NORTHWARD LATER THIS MORNING.

CONSIDERING UPSTREAM RADAR IMAGERY...THINKING THERE WILL BE
ANOTHER AREA OF STORMS THAT MOVES ACROSS MAINLY THE WESTERN FA
THIS MORNING INTO THE EARLY AFTERNOON HOURS. GIVEN INSTABILITY OF
AIRMASS AND DEEP LAYER SHEAR VALUES...AGAIN COULD BE SOME SEVERE
STORMS. A BRIEF BREAK POSSIBLE...AND THEN MID-LATE AFTERNOON SHOW
BEGINS. SOME UNCERTAINTY WITH SKY COVER...BUT IF SOME CLEARING
DEVELOPS IN THE AFTERNOON MODERATE TO HIGH INSTABILITY WILL
DEVELOP. ALSO SOME UNCERTAINTY WITH POSITION OF WARM FRONT...BUT
DEFINITELY SFC BASED STORMS POSSIBLE...ESPECIALLY ACROSS THE SW FA
WHICH IS CLOSEST TO THE SFC LOW. THIS COULD BE THE PERIOD WHERE
THE STRONGEST OF THE STORMS TODAY WILL OCCUR. DRY AIRMASS THEN
MOVES FROM WEST THE EAST TONIGHT...WITH A VERY STRONG LOW-LEVEL
JET. INSTABILITY DOES WEAKEN...BUT COULD BE ENOUGH TO KEEP SEVERE
THREAT GOING. NEEDLESS TO SAY...COULD BE A LONG DAY OF ON AND OFF
SEVERE WEATHER. SEE SWODY1 FOR MORE DETAILS.

FLASH FLOOD THREAT STILL HIGH ACROSS THE AREA WHERE HEAVY RAINS
FELL LAST NIGHT. WILL KEEP FLASH FLOOD WATCH GOING...AND ADD
RANSOM AND SARGENT COUNTIES. MODELS SIGNALING SEVERAL SHOTS FOR
CONVECTION TO THIS AREA THROUGH THE DAY.

A MORE QUIET PERIOD EXPECTED TUE-WED. SHOULD BE DECENT MIXING ON
TUESDAY WITH 850MB WIND SPEEDS AROUND 35 KNTS. A WIND ADVISORY MAY
BE NEEDED FOR A PORTION OF THE WESTERN FA.

LONG TERM...NOT A LOT OF TIME TO LOOK AT THIS PERIOD WITH ONGOING
SEVERE WEATHER. BRIEF LOOK AT 00Z ECMWF/GFS LEAD TO NO CHANGES
REQUIRED.

AVIATION...THUNDER CHANCES WILL INCREASE BY MONDAY
MORNING. PERIODS OF MVFR CONDITIONS POSSIBLE TODAY...ESPECIALLY
WITH HEAVIER STORMS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NDZ006-014-015-024-
     026>029-038-049-052-054.

MN...NONE.
&&

RIDDLE/TG
Hazardous weather outlook, May 24, 5:10 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
510 AM CDT MON MAY 24 2010

NDZ006-014-015-024-026>029-038-049-052-054-251200-
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-
RANSOM-SARGENT-WESTERN WALSH COUNTY-
510 AM CDT MON MAY 24 2010

...FLASH FLOOD WATCH FOR TODAY THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING.

THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL IN A SHORT AMOUNT OF TIME. PORTIONS OF EASTERN NORTH
DAKOTA RECEIVED HEAVY RAINFALL SATURDAY NIGHT...AND THUS SOILS ARE
SATURATED. ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-030-039-053-
251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-TRAILL-CASS-RICHLAND-
510 AM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE
THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN
A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Special weather statement, May 24, 9:49 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
949 AM CDT MON MAY 24 2010

MNZ009-017-241515-
NORTH BELTRAMI MN-SOUTH BELTRAMI MN-
949 AM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BELTRAMI COUNTY UNTIL
1015 AM CDT...

AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR BLACKDUCK...OR 24 MILES NORTHEAST OF BEMIDJI...
MOVING TO THE NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
SHOOKS AND KELLIHER AROUND 1000 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HOPKINS
Local storm report, May 24, 10:32 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1032 AM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      3 S WHITE EARTH         47.05N 95.84W
05/24/2010                   BECKER             MN   LAW ENFORCEMENT

            WATER FLOWING OVER BECKER COUNTY 109 SOUTH OF WHITE
            EARTH. SEVERAL OTHER SECONDARY ROADS NEAR THE BECKER AND
            MAHNOMEN COUNTY LINE HAVE BEEN REPORTED FLOODED OR WASHED
            OUT DUE TO THE EXCESSIVE RAIN.

&&

MEWENS
Local storm report, May 24, 12:29 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1229 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             4 W PLUMMER             47.92N 96.13W
05/24/2010  M1.00 INCH       RED LAKE           MN   PUBLIC

&&

MEWENS
Special weather statement, May 24, 12:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1254 PM CDT MON MAY 24 2010

NDZ028-038-241900-
BARNES ND-GRIGGS ND-
1254 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARNES AND WESTERN
GRIGGS COUNTIES UNTIL 200 PM CDT...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 8 MILES NORTHEAST OF JAMESTOWN...MOVING TO THE NORTH
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
WIMBLEDON AROUND 105 PM CDT.
SUTTON AND REVERE AROUND 120 PM CDT.
MOSE...JESSIE AND BINFORD AROUND 135 PM CDT.
RED WILLOW LAKE AROUND 140 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

KAISER
Special weather statement, May 24, 1:21 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
121 PM CDT MON MAY 24 2010

NDZ028-029-038-039-241900-
BARNES ND-CASS ND-GRIGGS ND-STEELE ND-
121 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN CASS...
BARNES...SOUTHWESTERN STEELE AND SOUTHEASTERN GRIGGS COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 200 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 21 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE NORTH
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
VALLEY CITY AND SANBORN AROUND 140 PM CDT.
BALD HILL DAM AROUND 145 PM CDT.
SIBLEY...PILLSBURY AND LUVERNE AROUND 200 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

EWENS
Special weather statement, May 24, 1:44 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
144 PM CDT MON MAY 24 2010

MNZ005-006-009-241945-
LAKE OF THE WOODS MN-NORTH BELTRAMI MN-ROSEAU MN-
144 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI...LAKE OF THE
WOODS AND EASTERN ROSEAU COUNTIES UNTIL 245 PM CDT...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 33 MILES NORTH OF CLEARBROOK...OR 42 MILES EAST OF THIEF
RIVER FALLS...MOVING TO THE NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
OTTO...MALCOLM AND FOURTOWN AROUND 150 PM CDT.
WASKISH AROUND 155 PM CDT.
GATES CORNER AROUND 205 PM CDT.
OAKS CORNER AROUND 210 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HOPKINS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:06 AM CDTSevere Thunderstorm WarningFGFRansom, Sargent39 min
May 24, 2:17 AM CDTSevere Thunderstorm WarningFGFRichland43 min
May 24, 3:30 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele28 min
May 24, 1:50 PM CDTFlash Flood WarningFGFBenson, Eddy, Griggs, Nelson, Ramsey7 hr
May 24, 2:16 PM CDTAreal Flood AdvisoryFGFGrand Forks, Griggs, Nelson, Pembina, Steele, Traill and 1 more9 hr
May 24, 2:20 PM CDTTornado WarningFGFPembina, Walsh25 min
May 24, 2:44 PM CDTTornado WarningFGFWalsh61 min
May 24, 3:04 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Traill56 min
May 24, 3:28 PM CDTTornado WarningFGFBarnes, Griggs, Steele62 min
May 24, 3:56 PM CDTFlash Flood WarningFGFBarnes15 hr
May 24, 4:18 PM CDTTornado WarningFGFBarnes, Cass, Steele, Traill42 min
May 24, 4:43 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Steele, Traill, Walsh62 min
May 24, 5:19 PM CDTSevere Thunderstorm WarningFGFCass, Traill41 min
May 24, 5:25 PM CDTSevere Thunderstorm WarningFGFPembina, Walsh43 min
May 24, 5:44 PM CDTSevere Thunderstorm WarningFGFCass, Traill31 min
May 24, 6:12 PM CDTWind AdvisoryFGFRichland4 hr
May 24, 6:20 PM CDTSevere Thunderstorm WarningFGFCass, Traill40 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.